Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 10, 2021, 2:44 AM CDT for Mitchell County, Kansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 2:44 AM CDT (07:44 UTC)
- Expired
- Aug 10, 2021, 3:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.88 in
- Wind
- 30
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:57 AM CDT | TSTM WND GST 54 | 6 Wsw Beloit, KS | KANSAS MESONET STATION. |
| Aug 10, 3:05 AM CDT | TSTM WND GST 63 | 4 Wsw Beloit, KS | WEATHERLINK WEATHER STATION. |
| Aug 10, 3:12 AM CDT | HAIL 0.88 | Beloit, KS | PEA TO NICKEL SIZE HAIL REPORTED IN BELOIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
131
WWUS83 KGID 100744
SPSGID
Special Weather Statement
National Weather Service Hastings NE
244 AM CDT Tue Aug 10 2021
KSZ007-019-100830-
Jewell KS-Mitchell KS-
244 AM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of Mitchell and southern
Jewell Counties through 330 AM CDT...
At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cawker City to Hunter. Movement was east
at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Victor around 255 AM CDT.
Glen Elder and Ionia around 300 AM CDT.
Other locations in the path of these storms include Jewell and
Randall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3957 9849 3957 9851 3963 9850 3977 9806
3922 9794 3922 9846
TIME...MOT...LOC 0744Z 250DEG 25KT 3956 9845 3922 9838
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
$$
ThiesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:37 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 12:37 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1237 AM CDT Tue Aug 10 2021 .DISCUSSION...(This evening through Monday) Issued at 354 PM CDT Mon Aug 9 2021 The primary forecast concerns today are heat and thunderstorm chances. Heat: It's hot! It's hot everywhere! Over the western portions of the forecast area, temps are in the upper 90s to low 100s, but for areas east of a Kearney, NE to Osborne, KS line are seeing temps in the 90s with dewpoint values in the 70s. Models continue to under forecast dewpoints, and attempted to correct for that, and still likely didn't get high enough. Confidence is not overly high on how far southeast the cold front will be during the day Tuesday and feel that the combo of high dewpoints and heat will impact southeastern portions of the area. This will include points southeast of a line from Smith Center, KS to Hebron, NE. Have extended the Heat Advisory for those areas through Tuesday evening. Honestly after a brief reprieve in Nebraska counties tomorrow, Wednesday and even Thursday continue to look hot. Additional Heat Advisories are possible and possibly a heat warning if the heat continues to persist for southern locations. The heat will take a break as a cold front moves through the area Thursday night. As we move into the weekend, temps are forecasted into the 80s to low 90s. Thunderstorm chances: A weak cold front is west of the forecast area now and some cu is developing west of McCook as of 330pm. Thunderstorms are expected to develop along this front this evening, but how far east they will travel is a big question. Feel that the best chance south and west of the Tri-Cities, with Kearney west having the best chance. As the Low Level Jet develops late this evening, some thunderstorm activity developing over NW KS and the adjacent NE counties is possible, as the LLJ veers out, these storms will slide eastward, this activity looks to remain south of I-80. Shear is relatively weak, so while small hail cannot be ruled out, the primary threat looks to be strong damaging winds this evening. The activity overnight could have some marginal strong to severe storms with it as well. As with the heat, the question for thunderstorm chances on Tuesday resides with where will the boundary end up after tonight's activity. There is a chance this activity could impact areas south and east of the Tri-Cities. A Day 2 Marginal and even a Slight risk clips the area for Tuesday afternoon. The next chance for storms after Tuesday will be Thursday as a stronger front moves through the region under primary northwest flow. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday) Issued at 1229 AM CDT Tue Aug 10 2021 VFR conditions are expected to continue throughout this period. Showers and thunderstorms west of our TAF sites will continue to slowly track eastward likely diminishing as they do so. We could see this precipitation in the vicinity of our TAF sites a few hours either side of dawn, but more than likely it will remain southwest of KEAR and KGRI. The wind will become more northerly and eventually northeasterly with time, but should remain rather light. && .GID WATCHES/WARNINGS/ADVISORIES... NE...Heat Advisory until 9 PM CDT this evening for NEZ086-087. KS...Heat Advisory until 9 PM CDT this evening for KSZ006-007-018-019. && DISCUSSION...Billings Wright AVIATION...Wesely
Hazardous weather outlook, Aug 9, 9:25 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 925 PM CDT Mon Aug 9 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 925 PM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Scattered thunderstorms remain possible across the area through tonight. An isolated strong to marginally severe storm is possible with up to quarter size hail and wind gusts up to 60 MPH. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The Heat Advisory remains in effect through Tuesday evening for areas along and southeast of a line from Smith Center, KS to Hebron, NE. Heat index values of 105 to 109 degrees are possible. Heat index values may top out near 100 degrees in north central Kansas and along the Highway 81 corridor in Nebraska again on Wednesday. Chances for thunderstorms return Tuesday afternoon and evening, primarily to areas east and southeast of the Tri Cities. Again, some of these storms may be strong to marginally severe. Occasional low-end chances for thunderstorms are in the forecast Thursday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Aug 9, 11:06 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
1106 PM CDT Mon Aug 9 2021
NEZ046-060-061-100445-
Buffalo NE-Dawson NE-Sherman NE-
1106 PM CDT Mon Aug 9 2021
...Strong wind gusts from weakening showers will impact portions of
northwestern Buffalo, southwestern Sherman and northeastern Dawson
Counties through 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking this shower 9 miles north
of Miller, or 27 miles southeast of Broken Bow, moving east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Litchfield and Hazard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4088 9905 4087 9958 4105 9958 4105 9921
4126 9920 4127 9906
TIME...MOT...LOC 0404Z 253DEG 14KT 4107 9936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ThiesSpecial weather statement, Aug 10, 12:20 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Hastings NE
1220 AM CDT Tue Aug 10 2021
KSZ005-017-100545-
Rooks KS-Phillips KS-
1220 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Rooks
and western Phillips Counties through 1245 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm over
Edmond, or 14 miles south of Norton, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Logan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3930 9960 3957 9960 3957 9963 3991 9963
3995 9938 3924 9936
TIME...MOT...LOC 0520Z 268DEG 25KT 3964 9982
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ThiesLocal storm report, Aug 10, 1:38 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
138 AM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM TSTM WND GST 4 SSW STOCKTON 39.38N 99.29W
08/10/2021 M60 MPH ROOKS KS AWOS
MEASURED 52KT WIND GUST AT STOCKTON AIRPORT.
&&
THIESLocal storm report, Aug 10, 1:47 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
147 AM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST STOCKTON 39.44N 99.28W
08/10/2021 M58 MPH ROOKS KS MESONET
MESONET STATION WL-STOCKTON0.52SSW.
&&
THIESLocal storm report, Aug 10, 2:30 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
230 AM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND GST 9 N STOCKTON 39.56N 99.29W
08/10/2021 M53 MPH ROOKS KS MESONET
&&
THIESSpecial weather statement, Aug 10, 2:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
244 AM CDT Tue Aug 10 2021
KSZ007-019-100830-
Jewell KS-Mitchell KS-
244 AM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of Mitchell and southern
Jewell Counties through 330 AM CDT...
At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cawker City to Hunter. Movement was east
at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Victor around 255 AM CDT.
Glen Elder and Ionia around 300 AM CDT.
Other locations in the path of these storms include Jewell and
Randall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3957 9849 3957 9851 3963 9850 3977 9806
3922 9794 3922 9846
TIME...MOT...LOC 0744Z 250DEG 25KT 3956 9845 3922 9838
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
ThiesThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:45 PM CDT | Special Weather Statement | GID | Dawson | 30 min |
| Aug 9, 11:06 PM CDT | Special Weather Statement | GID | Buffalo | 39 min |
| Aug 10, 2:59 AM CDT | Special Weather Statement | GID | Webster | 31 min |
| Aug 10, 3:39 AM CDT | Special Weather Statement | GID | Clay | 36 min |
| Aug 10, 4:24 AM CDT | Special Weather Statement | GID | Clay, Fillmore | 36 min |
| Aug 10, 12:20 AM CDT | Special Weather Statement | GID | Phillips | 25 min |
| Aug 10, 12:39 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 51 min |
| Aug 10, 1:06 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 39 min |
| Aug 10, 1:43 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| Aug 10, 2:16 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 29 min |
| Aug 10, 3:03 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 42 min |
| Aug 10, 3:55 PM CDT | Heat Advisory | GID | Jewell, Mitchell, Osborne, Rooks | 29 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.